MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Unspecified Infection (1930); Pleural Effusion (2010)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Please describe any surgical intervention required including the date and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the physician¿s opinion as to why pleural effusion occurred? what is the patient's current status? product lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent an open hepatectomy on an unknown date an absorbable adhesion barrier was used.An intra-abdominal abscess and infection occurred.The infection occurred over a wide area with extension to the surrounding area of the stomach from the liver of the affected area.The patient had a fever 2 weeks after surgery, so when examined, an abscess was discovered.After that, drainage was performed in two sessions, but it was difficult, and drainage was finally completed with the 3rd time in the 3rd week.Even 3 weeks after the surgery, the patient had plural effusion, and the drain could not be removed still now.It is unknown whether the absorbable adhesion barrier was the cause, but the doctor is concerned that it may be the cause.No sample will be returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was provided: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? unk.The diagnosis and indication for the index surgical procedure? unk.Were any concomitant procedures performed? no.Other relevant patient history/concomitant medications? no.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).The infection was widespread, from the liver to the stomach area.Please provide the onset date/time of infection from the initial surgical procedure.2 weeks post-op.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk.Were cultures performed? if so, please provide the results.Unk.How much and what type of drainage is present in this wound? collection was so much that 3 time of drainage was performed to suction completely.Please describe any medical intervention performed including medication name and results.No.Please describe any surgical intervention required including the date and results.Drainage.What is the physician¿s opinion as to the etiology of or contributing factors to this event? it is not certain whether interceed is the cause, but seprafilm was usually used traditionally and it just so happened that interceed was used in this case.Since such an incident has not occurred with seprafilm for the past few years, the doctor is concerned that interceed may be the cause.What is the physician¿s opinion as to why pleural effusion occurred? unk.What is the patient's current status? unk.Product lot number? unk.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21656678
Report Number2210968-2025-03012
Device Sequence Number7480217
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown